MAUDE Adverse Event Report: BIOMET MICROFIXATION TMS SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK 2.0MM X 5MM; PLATE, BONE

BIOMET MICROFIXATION TMS SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK 2.0MM X 5MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint cmp-(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00231.Concomitant medical products: 2.0mm system l-plate 4 hole, right, long 1.0 mm, part# 01-9232, lot# 107650.Tms system high torque (ht) cross-drive screw, 5/pk 2.0mm x 5mm, part# 25-2005, lot# 225510.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported that the plate and screws were removed approximately seven weeks after implantation due to an infection of the lower part of the zygomatic bone.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The parts were returned for investigation.A visual inspection was conducted and the screws show signs of use and explantation.The dhr was reviewed and there were no non-conformance's found.There are no indications of manufacturing defects.This is the only complaint in regards to an infection for 25-2005 lot 225510.The most likely underlying cause of the infection could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMS SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK 2.0MM X 5MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10055544
Report Number0001032347-2020-00232
Device Sequence Number11442717
Product Code JEY
UDI-Device Identifier00841036089528
UDI-Public00841036089528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number25-2005
Device Lot Number225510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;